MAUDE Adverse Event Report: SMITH¿S MEDICAL INTERNATIONAL LTD. PORTEX COLOR CODED GUEDEL AIRWAY; AIRWAY, OROPHARYNGEAL, ANESTHESIOLOGY

SMITH¿S MEDICAL INTERNATIONAL LTD. PORTEX COLOR CODED GUEDEL AIRWAY; AIRWAY, OROPHARYNGEAL, ANESTHESIOLOGY
Catalog Number 100/322/100
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the colored plastic insert fell out when airway was in patients' mouth.The airway was removed and replaced with a new airway.The staff disposed of defective device, so it is not available for evaluation.The item was removed from patients' mouth and replaced with a different airway.There was patient involvement, but no patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.A scar (supplier corrective action request) was issued and requested the manufacturer (well lead) to conduct a detailed investigation with the photos.

Brand Name
PORTEX COLOR CODED GUEDEL AIRWAY
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTHESIOLOGY
Manufacturer (Section D)
SMITH¿S MEDICAL INTERNATIONAL LTD.
bijsterhuizen 22 ¿ 08
wijchen 6604 LD
NL  6604 LD
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19566398
Report Number3012542015-2024-00031
Device Sequence Number3981059
Product Code CAE
UDI-Device Identifier15019315071430
UDI-Public(01)15019315071430(17)270901(10)2210021808
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/322/100
Device Lot Number2210021808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown